PubAg

Main content area

Inequality and top income cyclicality

Author:
Capehart, Kevin W.
Source:
Economics letters 2017 v.157 pp. 152-154
ISSN:
0165-1765
Subject:
income
Abstract:
Previous studies have shown that, as top incomes became more concentrated over recent decades, they also became more cyclical. This paper derives an exact expression for top-income cyclicality to show that it rises whenever average income growth tends to be captured by those at the top, as it has over recent decades. The increased cyclicality of top incomes may therefore be a reflection of their increased concentration rather than a distinct phenomenon in need of its own explanation.
Agid:
6099983